MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-125-08
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coating on the navien tip was missing.  the patient was undergoing stent assisted aneurysm treatment.The accessed vessel was the femoral artery with a diameter of 5.3 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that during stent-assisted aneurysm embolization, the middle catheter was difficult to be pushed to go upper.After it was withdrawn, it was found that the coating on the navien tip of the middle catheter was missing.After replacing with another catheter, the operation was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: product analysis of rfx058-125-08, lotno:b655375 as found condition: the navien intracranial support catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the navien hub or catheter body, distal tip, or marker band.The coating appears to be present on the catheter throughout the entire length of the coating.Testing/analysis: the navien useable length was measured to be ~125.4cm which is within specification.The outer diameter of the navien was measured to be 0.068¿ which is within specification (specification: 0.070¿ max).The catheter was hydrated, and the coating appears intact and lubricious throughout the entire length of the coating.Conclusion: the customer¿s report of ¿difficulty navigation¿ could not be confirmed through device analysis.Possible causes for difficulty navigation are incompatible devices, patient vessel tortuosity, damage to guidewire, or lack of continuous flush.The customer report of ¿coating removal during use¿ could not be confirmed.The entire coating length was found to still be present.As the unknown guidewire or any other ancillary devices used were not confirmed, any contribution of those devices towards the difficulty navigation could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19938338
Report Number2029214-2024-01394
Device Sequence Number11981119
Product Code DQY
UDI-Device Identifier00847536017849
UDI-Public00847536017849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Model NumberRFX058-125-08
Device Catalogue NumberRFX058-125-08
Device Lot NumberB655375
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale